Mathematical Analysis of the Guided Modes of an Optical Fiber

Alain Bamberger Anne-Sophie Bonnet-Ben Dhia 1
1 POEMS - Propagation des Ondes : Étude Mathématique et Simulation
Inria Saclay - Ile de France, UMA - Unité de Mathématiques Appliquées, CNRS - Centre National de la Recherche Scientifique : UMR7231
Abstract : A mathematical formulation for the guided modes of an optical fiber is derived from Maxwell's equations: this formulation leads to an eigenvalue problem for a family of self-adjoint noncompact operators. The main spectral properties of these operators are established. Then the min-max principle provides an expression of the nonlinear dispersion relation, which connects the propagation constants of guided modes to the frequency. Various existence results are finally proved and a complete description of the dispersion curves (monotonicity, asymptotic behavior, existence of cutoff values) is carried out.
Type de document :
Article dans une revue
SIAM Journal on Mathematical Analysis, Society for Industrial and Applied Mathematics, 1990, 21 (6), pp.1487-1510. 〈10.1137/0521082〉
Liste complète des métadonnées

https://hal-ensta.archives-ouvertes.fr/hal-01010733
Contributeur : Aurélien Arnoux <>
Soumis le : vendredi 20 juin 2014 - 13:09:51
Dernière modification le : mercredi 4 juillet 2018 - 11:14:01

Identifiants

Collections

Citation

Alain Bamberger, Anne-Sophie Bonnet-Ben Dhia. Mathematical Analysis of the Guided Modes of an Optical Fiber. SIAM Journal on Mathematical Analysis, Society for Industrial and Applied Mathematics, 1990, 21 (6), pp.1487-1510. 〈10.1137/0521082〉. 〈hal-01010733〉

Partager

Métriques

Consultations de la notice

186